Alert archive / Nebraska / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 296, NWS North Platte, NE

July 13, 2007Hooker County, McPherson County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Jul 13, 2007, 7:01 PM MDT for Hooker County, McPherson County, Nebraska. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 13, 2007, 7:01 PM MDT (01:01 UTC)
Expired
Jul 13, 2007, 7:45 PM MDT
In force
44 min
Issued by
NWS North Platte, NE
Area
Counties, with a storm outline in the text

Counties Hooker County, NE, McPherson County, NE

The radar

The North Platte radar (KLNX), 43 km from the middle of the area, began a volume at 01:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 1.0 hours before the alert went out and 280 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2007-07-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2007-07-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -14 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3455 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
-14 m²/s²
0-3 km storm-relative helicity
91 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLBF 140101
SVRLBF
NEC091-117-140145-
/O.NEW.KLBF.SV.W.0296.070714T0101Z-070714T0145Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
801 PM CDT FRI JUL 13 2007

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN HOOKER COUNTY IN WEST CENTRAL NEBRASKA...
  NORTHEASTERN MCPHERSON COUNTY IN WEST CENTRAL NEBRASKA...

* UNTIL 845 PM CDT(745 PM MDT)

* AT 659 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
  STORM WAS LOCATED NEAR HIGHWAY 97 CROSSING THE DISMAL RIVER...OR
  ABOUT 17 MILES SOUTH OF MULLEN...AND MOVING SOUTHEAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  HIGHWAY 97 MILE MARKER 40 BY 825 PM CDT...

LAT...LON 4187 10094 4187 10129 4157 10116 4159 10075

$$

KAR
1 follow-up statement
000 
WWUS53 KLBF 140123
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
824 PM CDT FRI JUL 13 2007

NEC091-117-140145-
/O.CON.KLBF.SV.W.0296.000000T0000Z-070714T0145Z/
MCPHERSON NE-HOOKER NE-
824 PM CDT FRI JUL 13 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM
CDT(745 PM MDT) FOR SOUTHERN HOOKER AND NORTHEASTERN MCPHERSON
COUNTIES...

AT 821 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING
HAIL UP TO GOLF BALL SIZE.  THIS STORM WAS LOCATED NEAR HIGHWAY 97
MILE MARKER 40...OR ABOUT 12 MILES NORTHWEST OF TRYON...MOVING
SOUTHEAST AT 10 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  HIGHWAY 97 MILE MARKER 40 BY 840 PM CDT...

LAT...LON 4187 10094 4187 10129 4157 10116 4159 10075

$$

KAR

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 2:25 PM MDT, 4 hours 36 minutes earlier.

Area forecast discussion, Jul 13, 2:25 PM MDT, 4 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
325 PM CDT FRI JUL 13 2007

.SYNOPSIS...
DISORGANIZED FRONTAL STRUCTURAL AND ENHANCED CU FIELD STRETCHES FROM
KDGW TO KCDR...KVTN AND THEN SHARPLY SOUTH THROUGH KLBF AND KMCK.
ASSOCIATED ENHANCED CU FIELD IS POTENTIAL AREA FOR TSTM DEVELOPMENT
THIS AFTN AND EVENING. WEAK UA DISTURBANCE IS OVER SERN MT AND
TRANSLATING SWD. SHEAR IS NOT AS DEEPLY LAYERED AS IT WAS YESTERDAY
SUGGESTING LESS POTENTIAL FOR SEVERE WEATHER.

&&

.DISCUSSION...
INCLUDED ISOLATED STORMS LATE THIS AFTN AND TONIGHT FOR 1500 TO
2500 CAPE...MODEST SHEAR AND NO CIN.

THE NAM12 AND TO A LESSER EXTENT THE GFS INDICATE ISOLATED AFTN OR
EVENING TSTMS SUNDAY AND MONDAY. ACTIVITY APPEARS TO BE DIURNALLY
FORCED. OTHERWISE THE FCST IS DRY WITH A SIGNIFICANT WARMING TREND
THIS WEEKEND AND CONTINUING THROUGH FRIDAY. THE ATM IS EXPECTED TO
REMAIN CAPPED AT 14 TO 15C AT H7 AND H5 TEMPS WARM TO -5C BY MIDWEEK.
THUS THE ATM WILL GRADUALLY BECOME QUASI BAROTROPIC OR SUBTROPICAL
IN NATURE. ALL DATA SUPPORTS VERY WARM WEATHER SUNDAY THROUGH FRIDAY.
THE ONLY QUESTION IS HOW WARM.

THE UPPER LEVEL RIDGE IS FCST TO BUILD DIRECTLY OVER NEB NEXT WEEK.
THIS WOULD PRODUCE THE DEEPEST VERTICAL MIXING AND WARMEST TEMPS
FARTHER NORTH ACROSS THE DAKOTAS. THUS THE FCST FOR NEB IS FOR VERY
WARM BUT NOT RECORD OR NEAR RECORD WARM TEMPS.

TEMPS SATURDAY THROUGH MONDAY ARE A BLEND OF THE NAM12 TEMPS AND
GUIDANCE. THE NAM12 WAS COOLER THAN THE GUIDANCE SATURDAY AND SUNDAY
BUT WARMER MONDAY. MAX TEMPS WERE GRADUALLY RAMPED UP TO THE UPPER
90S TO 100 BY MONDAY. THEREAFTER THE FCST TEMPS CLOSELY FOLLOW THE
HPC GRIDS WHICH CALL FOR 90S FOR THE REST OF THE WEEK.

NO SIGNIFICANT RAINFALL IS EXPECTED NEXT WEEK AND CONDITIONS COULD
GRADUALLY DRY OUT SO THAT PERHAPS NEAR 100F WOULD BE COMMON BY THE
END OF THE WEEK BUT THIS IS SOMEWHAT SPECULATIVE AT THIS POINT.
LATER FCSTS COULD VERY WELL BE AIMING FOR THIS MARK. IN FACT THE
MEDIUM RANGE FCST INDICATES THE UPPER LEVEL RIDGE REMAINS PARKED OVER
THE CNTL AND NRN PLAINS THROUGH SUNDAY 10 DAYS OUT AND THE 14 DAY
FCST IS FOR THIS RIDGE TO REMAIN NEARLY STATIONARY WITH ABOVE NORMAL
TEMPS. THUS ALL INDICATIONS ARE AN EXTENDED PERIOD OF ABOVE NORMAL
TEMPERATURES AND BELOW NORMAL RAINFALL IS ABOUT TO BEGIN.

&&

.AVIATION...
ISOLATED TO SCATTERED CONVECTION WILL BE PRESENT IN THE VCNTY OF
WESTERN 098...264 AND 274 TWEB ROUTES THROUGH THE LATE EVENING
HOURS. HAIL AND GUSTY WINDS WILL BE A THREAT TO LIGHT AIRCRAFT NEAR
THESE ROUTES AND SHOULD BE AVOIDED. OTHERWISE MAINLY VFR CONDITIONS
ARE EXPECTED...ALTHOUGH MVFR CONDITIONS WITH LIGHT FOG NEAR 3 MILES
MAY BE POSSIBLE ALONG THE PLATTE RIVER VALLEY NEAR SUNRISE.
&&

.LBF WATCHES/WARNINGS/ADVISORIES...NONE.

&&

CDC
Hazardous weather outlook, Jul 13, 2:32 PM MDT, 4 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
332 PM CDT FRI JUL 13 2007

NEZ004>010-022>029-035>038-056>059-069>071-094-141200-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
332 PM CDT FRI JUL 13 2007 /232 PM MDT FRI JUL 13 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

ISOLATED TO SCATTERED THUNDERSTORM DEVELOPMENT WILL BE POSSIBLE
THROUGH THE LATE EVENING HOURS ACROSS THE SANDHILLS INTO PORTIONS
OF SOUTHWEST NEBRASKA. LOW LEVEL IS PRESENT...BUT LIMITED...SO
WIDESPREAD SEVERE WEATHER IS NOT EXPECTED. HOWEVER A FEW STORMS MAY
BE CAPABLE OF PRODUCING QUARTER SIZE HAIL AND WIND GUSTS OVER 60
MPH THROUGH SUNSET.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

GRASSLAND FIRE DANGER MAY BECOME EXTREME SATURDAY THROUGH
WEDNESDAY ACROSS THE EASTERN PANHANDLE...GRANT AND WESTERN CHERRY
COUNTIES. THE GREATEST FIRE DANGER WILL BE IN THE AFTERNOON HOURS
AS HIGH TEMPERATURES SURGE INTO THE UPPER 90S TO AROUND 100
DEGREES. MINIMUM RELATIVE HUMIDITIES WILL RANGE FROM 15 TO 20
PERCENT EACH AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/LBF(ALL LOWERCASE)

13

In the hours before

Local storm report, Jul 13, 5:44 PM MDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
644 PM CDT FRI JUL 13 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0640 PM     HAIL             5 SSE HERSHEY           41.09N 100.96W
07/13/2007  E1.75 INCH       LINCOLN            NE   CO-OP OBSERVER

&&

AODER
Local storm report, Jul 13, 6:19 PM MDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
719 PM CDT FRI JUL 13 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0718 PM     HAIL             5 N HERSHEY             41.23N 101.00W
07/13/2007  E1.75 INCH       LINCOLN            NE   CO-OP OBSERVER

&&

AODER
Local storm report, Jul 13, 6:31 PM MDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
731 PM CDT FRI JUL 13 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0720 PM     HAIL             HERSHEY                 41.16N 101.00W
07/13/2007  E1.75 INCH       LINCOLN            NE   LAW ENFORCEMENT

&&

AODER
Local storm report, Jul 13, 6:32 PM MDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
732 PM CDT FRI JUL 13 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0718 PM     TORNADO          7 S SUTHERLAND          41.06N 101.13W
07/13/2007                   LINCOLN            NE   TRAINED SPOTTER

            BRIEF TOUCHDOWN REPORTED.

&&

AODER
Local storm report, Jul 13, 6:33 PM MDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
733 PM CDT FRI JUL 13 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0729 PM     HAIL             SUTHERLAND              41.16N 101.13W
07/13/2007  E1.75 INCH       LINCOLN            NE   LAW ENFORCEMENT

&&

AODER
Local storm report, Jul 13, 6:51 PM MDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
751 PM CDT FRI JUL 13 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     HAIL             14 NNW NORTH PLATTE     41.32N 100.88W
07/13/2007  E1.25 INCH       LINCOLN            NE   PUBLIC

&&

AODER

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 13, 6:15 PM MDTTornado WarningLBFLincoln45 min
Jul 13, 6:27 PM MDTTornado WarningLBFLincoln33 min
Jul 13, 6:59 PM MDTTornado WarningLBFLincoln46 min
Jul 13, 7:23 PM MDTTornado WarningLBFHayes52 min
Jul 13, 7:46 PM MDTSevere Thunderstorm WarningLBFMcPherson44 min
Jul 13, 8:29 PM MDTSevere Thunderstorm WarningLBFLincoln46 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.